Alert archive / Texas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 9, NWS Shreveport, LA

January 12, 1995Cass County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jan 12, 1995, 6:19 PM CST for Cass County, Texas. It was in force for 56 min.

The area

The counties it named.

The facts

Issued
Jan 12, 1995, 6:19 PM CST (00:19 UTC)
Expired
Jan 12, 1995, 7:15 PM CST
In force
56 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Cass County, TX

The nearest sounding before it

Longview/Gregg, TX (KGGG), launched 00:00Z, 0.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Longview/Gregg, TX at 00:00Z on 1995-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1243 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Longview/Gregg, TX at 00:00Z on 1995-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1243 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 130020 RRA
SVRSHV
TXC067-130115-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
619 PM CST THU JAN 12 1995
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  715 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHEAST TEXAS
 
   ...CASS COUNTY
 
AT 615 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE
THUNDERSTORM ABOUT 5 MILES SOUTHWEST OF LINDEN. THIS STORM WAS MOVING
NORTH AT AROUND 25 MILES AN HOUR.
 
...FLASH FLOOD WATCH CONTINUES FOR NORTHEAST TEXAS...
 
 
 
 
 
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO
RAPIDLY CHANGING WEATHER CONDITIONS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 2:00 PM CST, 4 hours 19 minutes earlier.

Area forecast discussion, Jan 12, 2:00 PM CST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CST FRI JAN 12 1995

RIDGE BUILDING INTO AREA WITH FLOW BECOMING FAIRLY ZONAL AND WEAK.
THUS...WEATHER PATTERN ON THE INACTIVE SIDE WITH NO GOOD MOISTURE
SOURCE. A SHORT WAVE WILL MOVE THROUGH COLORADO AND INTO THE OK
PANHANDLE BY SUNDAY MORNING...BUT RH VALUES NOT PROGGED ABOVE 50
PERCENT...AND EVEN THAT LAYER VERY SHALLOW. EXPECT LITTLE IF ANY PCPN
FROM THAT SYSTEM. TEMPERATURES REMAIN STEADY TO VERY GRADUAL INCREASE
THRU WEEKEND WITH HIGHS IN THE 60S AND LOWER 70S AND LOWS IN THE UPPER
30S AND 40S. COMPROMISE DEFINITELY IN ORDER BETWEEN AVN AND NGM FOR
SUNDAYS POPS AS NGM INDICATES A MOISTURE INCREASE WITH VIRTUALLY NO
CLOUDS WHILE THE AVN HAS POPS 30-40 PERCENT. STRENGTH OF VERTICAL
VELOCITIES WILL BE THE DECIDING ISSUE. MORE RIDGING IN STORE FOR
FIRST PART OF NEXT WEEK WITH COLD AIR STAYING WELL TO THE NORTH.

SHV 35/71/42/72 44  07001

In the hours before

Special weather statement, Jan 12, 6:08 PM CST, 11 minutes before
OKZ049-053-076-077-TXZ095-097-106>112-124>126-136>138-149>153-
166-167-ARZ050>053-059>061-066-070>073-LAZ001>026-130210-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
608 PM CST THU JAN 12 1995

...A TORNADO WATCH CONTINUED IN EFFECT FOR NORTHEAST TEXAS...SOUTHWEST
ARKANSAS...AND NORTHWEST LOUISIANA...

...A FLASH FLOOD WATCH CONTINUED IN EFFECT FOR NORTHEAST TEXAS...

...SHOWERS AND THUNDERSTORMS...SOME STRONG AND PRODUCING VERY HEAVY
RAINFALL...COVERED MUCH OF THE WESTERN SECTIONS OF THE ARKLATEX REGION
AND ADJACENT SECTIONS OF SOUTHEAST OKLAHOMA...

AT 556 PM CST WEATHER SERVICE RADAR IN SHREVEPORT SHOWED STRONG
THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL...STRONG AND GUSTY
WINDS..DANGEROUS LIGHTNING...AND POSSIBLY SOME HAIL OVER NORTHEAST
TEXAS ABOUT 5 MILES SOUTHEAST OF HUGHES SPRINGS AND ALONG THE
MARION/CASS COUNTY LINE SOUTHEAST OF HUGHES SPRINGS...ALSO NEAR FOREMAN
AND JUST SOUTH OF HORATIO ARKANSAS.  SCATTERED SHOWERS AND
THUNDERSTORMS WERE INDICATED OVER NORTHWEST LOUISIANA NEAR OIL
CITY...ABOUT 10 MILES SOUTHEAST OF BENTON..NEAR MINDEN...AND COUSHATTA
LOUISIANA.  RADAR CONTINUED TO SHOW A LARGE AREA OF SHOWERS AND
THUNDERSTORMS OVER THE WESTERN HALF OF THE ARKLATEX REGION AND
ADJACENT SECTIONS OF SOUTHEAST OKLAHOMA GENERALLY WEST OF A LINE
FROM NEAR KIRBY SOUTH TO NEAR TEXARKANA ARKANSAS AND KARNACK
AND LUFKIN TEXAS.  THE SHOWERS AND THUNDERSTORMS WERE MOVING TO
THE NORTH NORTHEAST AT NEAR 30 MPH.

SOME OF THE STORMS HAVE BEEN DEVELOPING AND SPREADING OVER THE SAME
GENERAL AREAS...ESPECIALLY OVER WESTERN SECTIONS OF
HARRISON...MARION...AND CASS COUNTIES IN NORTHEAST TEXAS.

SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY
LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN.
Special weather statement, Jan 12, 6:09 PM CST, 10 minutes before
OKZ049-053-076-077-TXZ095-097-106>112-124>126-136>138-149>153-
166-167-ARZ050>053-059>061-066-070>073-LAZ001>026-130210-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
608 PM CST THU JAN 12 1995

...A TORNADO WATCH CONTINUED IN EFFECT FOR NORTHEAST TEXAS...SOUTHWEST
ARKANSAS...AND NORTHWEST LOUISIANA...

...A FLASH FLOOD WATCH CONTINUED IN EFFECT FOR NORTHEAST TEXAS...

...SHOWERS AND THUNDERSTORMS...SOME STRONG AND PRODUCING VERY HEAVY
RAINFALL...COVERED MUCH OF THE WESTERN SECTIONS OF THE ARKLATEX REGION
AND ADJACENT SECTIONS OF SOUTHEAST OKLAHOMA...

AT 556 PM CST WEATHER SERVICE RADAR IN SHREVEPORT SHOWED STRONG
THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL...STRONG AND GUSTY
WINDS..DANGEROUS LIGHTNING...AND POSSIBLY SOME HAIL OVER NORTHEAST
TEXAS ABOUT 5 MILES SOUTHEAST OF HUGHES SPRINGS AND ALONG THE
MARION/CASS COUNTY LINE SOUTHEAST OF HUGHES SPRINGS...ALSO NEAR FOREMAN
AND JUST SOUTH OF HORATIO ARKANSAS.  SCATTERED SHOWERS AND
THUNDERSTORMS WERE INDICATED OVER NORTHWEST LOUISIANA NEAR OIL
CITY...ABOUT 10 MILES SOUTHEAST OF BENTON..NEAR MINDEN...AND COUSHATTA
LOUISIANA.  RADAR CONTINUED TO SHOW A LARGE AREA OF SHOWERS AND
THUNDERSTORMS OVER THE WESTERN HALF OF THE ARKLATEX REGION AND
ADJACENT SECTIONS OF SOUTHEAST OKLAHOMA GENERALLY WEST OF A LINE
FROM NEAR KIRBY SOUTH TO NEAR TEXARKANA ARKANSAS AND KARNACK
AND LUFKIN TEXAS.  THE SHOWERS AND THUNDERSTORMS WERE MOVING TO
THE NORTH NORTHEAST AT NEAR 30 MPH.

SOME OF THE STORMS HAVE BEEN DEVELOPING AND SPREADING OVER THE SAME
GENERAL AREAS...ESPECIALLY OVER WESTERN SECTIONS OF
HARRISON...MARION...AND CASS COUNTIES IN NORTHEAST TEXAS.

SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY
LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 8:33 PM CSTSevere Thunderstorm WarningSHVGregg57 min

Nearby

Severe Thunderstorm Warnings in Texas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.